Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 245, NWS Mobile, AL

October 19, 2006Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Oct 19, 2006, 12:54 PM CDT for Stone County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2006, 12:54 PM CDT (17:54 UTC)
Expired
Oct 19, 2006, 1:30 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Stone County, MS

The radar

The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1675 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 191754
SVRMOB
MSC131-191830-
/O.NEW.KMOB.SV.W.0245.061019T1754Z-061019T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1254 PM CDT THU OCT 19 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  STONE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 130 PM CDT

* AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ROGERS LAKE...OR
  ABOUT 14 MILES SOUTHWEST OF WIGGINS...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PERRY AND TEN MILE BY 105 PM CDT
  WLOX TV STATION TOWER BY 110 PM CDT
  BEATRICE BY 125 PM CDT
  RAMSEY SPRINGS BY 130 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3078 8938 3061 8934 3068 8886 3090 8887

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 4:15 AM CDT, 8 hours 39 minutes earlier.

Area forecast discussion, Oct 19, 4:15 AM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 AM CDT THU OCT 19 2006

.SHORT TERM...(TODAY THROUGH TONIGHT)...SYSTEM MOVING FROM OVER NM
TO TX AT THIS TIME WILL ORGANIZE A SURFACE FRONT OVER TX
TODAY...THEN TAKE IT NORTHEAST AS UPPER DYNAMICS GET SHUNTED
NORTHEASTWARD BY UPPER RIDGE OVER THE GULF OF MX. GFS IS A BIT
FASTER THAN THE NAM WITH THE PRECIP PASSAGE...THOUGH PRETTY EVEN
WITH THE WIND SHIFT OF THE FRONT (CROSSING THE FA AROUND
00Z...EXITING SE OF MARINE AREAS AROUND SUNRISE FRIDAY). HAVE HELP
ON TO THE PRECIP LONGER THAN THE GFS IS ADVERTISING...ESPECIALLY
WITH THIS EVENT CROSSING PERIOD BOUNDARIES. USED THE MAV POPS AS A
START. FOR TEMPS...MAV AND MET ARE IN REASONABLE AGREEMENT...SO USED
THE MAV AS A START...TWEAKING FROM THERE.

FEELING IS THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR SOME TO
BECOME SEVERE...MAINLY THIS AFTERNOON AND EVENING(MAINLY
SOUTHEASTERN HALF OF FA). MODEL WIND PROFILES HAVE A BIT MORE
DIRECTIONAL SHEAR IN THE LOWER LEVELS THAN YESTERDAYS LINEAR
PROFILE. STILL LOOKS LIKE (WITH STATISTICS ON MY SIDE...ANYWAYS)
MAINLY A WIND EVENT. WITH SPC GOING A SLIGHT RISK OVER THE FA...HAVE
PUT IN SEVERE WORDING FOR THE FORECAST. /16

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY). SFC HIGH PRESSURE WILL
BUILD OVER THE LOWER MS RIVER EARLY FRIDAY THEN SHIFT NORTHEAST TO
THE TN RIVER VALLEY AND MID ATLANTIC REGION BY SAT AS NEXT S/W TROF
/SFC FRONT MOVES FROM THE CENTRAL PLAINS INTO THE MID MISSISSIPPI
RIVER VALLEY. WITH BROAD MID TO UPPER TROF OVER MUCH OF THE EASTERN
AND CENTRAL CONUS AND LITTLE DIGGING DEPICTED BY BOTH THE GFS AND
NAM BELIEVE NEXT ROUND OF PRECIP WILL BE SOMEWHAT PROGRESSIVE MOVING
ACROSS THE MUCH OF THE CWFA SUN AND SUN NIGHT. DUE TO LIMITED
MOISTURE RETURN IN THE LOWER LEVELS AND LIMITED INSTABILITY MOST
PRECIP SHOULD REMAIN CLOSER COAST AND OFFSHORE WITH THE BEST CHANCE
OF THUNDERSTORMS OVER THE ADJACENT GULF WATERS. BY EARLY MON SFC
COLD FRONT MOVES ACROSS THE REGION GIVING WAY TO SLIGHTLY DRIER
CONDITIONS WITH MUCH COOLER TEMPS. SOMEWHAT BETTER RIDGING IS NOTED
IN THE MODEL GUIDANCE BY EARLY MON INTO TUES FOLLOWED BY ANOTHER
ROUND OF WIDESPREAD RAIN FROM LAYER LIFT WITH EMBEDDED SHOWERS AND
THUNDERSTORMS CLOSER TO THE COAST LATE WED THROUGH FRI AS ANOTHER
S/W MOVES EAST OF TX. THE HEAVIER PRECIP AGAIN LOOKS TO BE CLOSER TO
COAST WITH MOST THUNDERSTORMS CONFINED TO THE COAST AND OFFSHORE.
WILL CONTINUE TO USE CURRENT 00Z MEX MOS FOR TEMPS. /32

&&

.MARINE...SERIES OF UPPER SYSTEM DIVING SOUTHEAST OVER THE WESTERN
AND CENTRAL CONUS WILL PUSH A FRONT ACROSS ALABAMA AND NW FL
PANHANDLE COASTAL WATERS EVERY FEW DAYS THE NEXT WEEK OR SO. THE
FIRST SYSTEM IS CURRENTLY MOVING OVER THE SOUTHERN PLAINS WILL PUSH
A FRONT ACROSS MARINE SECTIONS OF THE FA TONIGHT...WITH WIND SHIFT
LINE MOVING SOUTHEAST OF THE FA AROUND SUNRISE FRIDAY. GUIDANCE IS
WISHY-WASHY OF WHETHER WINDS WILL GET INTO SCA LEVELS...WITH UPPER
DYNAMICS AND SURFACE FRONT PULLING AWAY NORTHEAST FROM TX TONIGHT.
WENT SCA JUST AS A PRECAUTION...WITH FREQUENT GUST ABOVE SCA THE
REASON.

NEXT SYSTEM LOOKS TO PUSH A FRONT ACROSS THE SUNDAY
AFTERNOON/EVENING. GUIDANCE IS SUGGESTING THAT THE DYNAMICS WILL BE
WEAKER...AND NOT DIG AS FAR SOUTH AS TODAYS...WITH MARINE MOS
INDICATING WINDS GETTING INTO THE LOW END EX CAUTION LEVELS. /16

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      84  58  73  50 /  70  40  10  10
PENSACOLA   83  64  73  55 /  50  70  10  10
DESTIN      84  66  77  55 /  40  70  20  10
EVERGREEN   81  59  72  44 /  60  60  10  10
WAYNESBORO  79  53  68  42 /  80  30  10  10
CAMDEN      82  56  71  43 /  80  40   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Oct 19, 5:00 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU OCT 19 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
201100-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT...BRINGING
SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT.

AS THIS FRONT CROSS ALABAMA AND NORTHWEST FLORIDA PANHANDLE COASTAL
WATERS TONIGHT...STRONG OFFSHORE WINDS WILL MAKE BOATING HAZARDOUS.

AN UPPER SYSTEM WILL MOVE ACROSS TX TODAY BEFORE RAPIDLY
ACCELERATING TOWARDS NEW ENGLAND TONIGHT. THIS SYSTEM WILL PUSH A
FRONT ACROSS THE AREA LATER THIS AFTERNOON THROUGH TONIGHT. AHEAD OF
THE FRONT...ENOUGH INSTABILITY WILL BE IN PLACE FOR SOME STORMS TO
BECOME SEVERE. WINDS IN THE LOWER LEVEL OF THE ATMOSPHERE WILL BE
GENERALLY UNIDIRECTIONAL...INDICATING THAT A LINE OF THUNDERSTORMS
WILL CROSS THE AREA...MAINLY THIS AFTERNOON AND EVENING.

NO HAZARDOUS WEATHER WILL OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS WILL SETTLE DURING THE DAY FRIDAY...BUT PICK UP AGAIN FRIDAY
NIGHT...CREATING HAZARDOUS BOATING CONDITIONS.

ANOTHER SYSTEM WILL PASS NORTH OF THE AREA SUNDAY INTO SUDNAY
NIGHT...PUSHING ANOTHER FRONT ACROSS THE AREA. THE BEST DYNAMICS
WILL PASS NORTH OF THE AREA...LIMITING THE CHANCES FOR SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED AT TIMES THROUGH
TONIGHT.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.